Jump to content
CrazyBoards.org

Kady

Effexor XR to Pristiq headache. Withdrawal vs. side effects?

Recommended Posts

Hi. I'm sorry this is long. My question is at the end...

I just switched from Strattera (non-stimulant ADHD medication) & 175 mg Effexor XR to 100 mg Pristiq.

(Why? My new psychiatrist thought that Pristiq would reduce the Effexor side-effects (reduced libido, weight gain) and improve my mood. Effexor had initially improved my mood. After 5 months, I didn't think that the Strattera was doing anything for me; psychiatrist plans to add new ADHD medication in April after the transition from Effexor to Pristine.)

I'd experienced Effexor withdrawal effects in the past, after 1-2 missed doses, but the doctor didn't think that the Effexor withdrawal would be a big deal now because Pristiq is so similar.

As prescribed, the first week I went down to 75 mg Effexor XR and started 50 mg Pristiq.

The first few days were ok (no brain zaps). Mild headache. Relief that I didn't feel worse. 

Day 4 I noticed that I was extremely anxious, scatter-brained, impulsive, and emotional. I don't know how much was a horrible PTA meeting i attended, and how much my symptoms made the meeting worse (I mean, SOMEONE had to tell the school principal that she was way out of line, or at least, I did...). I also had PMS; and I'm 45. That's a bad combo.

Day 5 I was terribly down. 

Day 6 I had a unprecedented severe headache. Shut the curtains and stayed under the covers with ice. The headache became milder that evening. 

I've continued to have headaches ever since, ranging from mild to painful.

Day 8 I stopped taking any Effexor and increased the Pristiq to 100 mg as prescribed. 

This is day 11. I spent half the day in bed due to bad headache. Mood very low -- tearful. I took 2 Sudafed in case the headache was sinus-related. Did nothing. (Same amount of acetaminophen as 2 extra-strength tylenol.) This afternoon I ate breakfast and then had a coffee -- my headache suddenly settled with the coffee, but now my heart is pounding. Tired of my own negativity and symptoms. Tired of accomplishing nothing and feeling bad about it. 

The headache has been very sensitive to light. Mostly stronger on one side than the other. Typically strongest behind one eye and running behind one ear. Sometimes in back at the base of my skull.

My questions are:

Is ongoing headache likely related to stopping Effexor (and Strattera), in which case it will hopefully eventually stop? Or is this a side-effect of the Pristiq? (Or maybe coincidence, but I don't know that I've ever had a headache for at least 6 days before. Maybe.)  

Would one have Effexor withdrawal symptoms despite replacing it with Pristiq?

For those with Pristiq headache side-effect, has it gone away? 

Do people experience Straterra withdrawal symptoms?

Thanks. 

(PS I take 7 mg zopiclone for sleep each night.)

Edited by Kady
Forgot to mention the other medication I take. Added a tag.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By restoringhealth
      About three months ago, I was prescribed Lamotrigine for General Anxiety Disorder. I have had no other issues aside from my anxiety.

      As would be expected, my dosage was gradually increased. However, after about four weeks something just didn't seem right. I ended up stopping at 75mgs per day. I continued that dosage for about a month. Sometimes, I'd wonder if my vision wasn't quite right.

      About four weeks ago, I was out on a walk with my son and realized that I could barely see more than twenty feet ahead of myself. Something just was not right about my vision. If I tried focusing on something, it would almost feel like I could go cross eyed.

      I did some reading on other people's experienced with this medication, and was alarmed to find a lot of information on vision issues. I decided to taper off the Lamotrigine. There were a number of medical sources saying to reduce by 50% per week. I figured going with 25% per week would be safe. I also met with a doctor, who confirmed that 25% per week was super safe.

      About four or five days after decreasing my dosage, my eyes began to feel immense pain. Especially my right eye. It felt like the most intense sinus pressure, or a migraine, or some incredibly severe tension. The issue with not being able to focus became much worse. I saw an eye doctor, and also had an eye exam done. I was told both times that my vision was completely fine. They did mention that I had really dry eyes, and I'm currently using a heat compress that they had recommended for treating this.

      However, the eye pain has been constant. I have barely been able to interact with my family, work, or even read. At times I can hardly look at the page of a book, it is so incredibly difficult to focus on. Yesterday, I was in such terrible pain that I could barely handle being awake.

      Now, I have a constant ringing in my ear. My ears also feel very clogged, almost like sinus issues. I'm honestly not sure how much more of this I can handle.

      Does any of this sound familiar to any of you? I could sure use some peace of mind. I am pretty concerned that I have permanent hearing issues, let alone that my eyes will never feel normal again. Any insight would be much appreciated.
    • By Mac129
      Has anyone else experienced gabapentin withdrawal? I have been taking it for several months at 2x 100mg daily and 300mg nightly. I stopped taking it because I thought it wasn't doing anything for my anxiety. I felt great for a few days, sleeping better, brain less foggy, but after that I started getting anxiety, depression, headaches, body pain, nausea, irritability. I started taking the 2x 100mg daily again trying to taper down, but still feeling the withdrawal. I'm wondering how long this will last, and how I will get off it.
    • By Blahblah
      Quick backstory, I was on Effexor (75mg-150mg) for only 7-8 months, my pdoc tapered me off very slowly (using Prozac as a bridge) over a period of about 5 weeks. I've been completely off both meds now for 2 months. I did not have major withdrawal symptoms (except light fatigue/dizziness) and yet I am STILL getting these intermittent (mild) brain zaps sensations and brain fog - usually in the afternoons/evening.
      I am very worried that they will never go away... I have been taking many supplements (including Fish Oils, NAC, etc) for many months, exercising, eating healthy. How can i make them disappear for good?!
    • By aurasnow
      Since upping my lamictal dose (only to 75) I gradually noticed increading strange muscular pains and cramps, akin to what I imagine arthritis to be like. I obviously have noticed that lamictal side effects tend to dissipate after a while after a dosage change, and of course had much more intense pains, headaches and other such things around the increase time howhever these particular ones appeared after the initial S/E subsided and have progressively worsened. These are focused on my legs, primarily my calf and knee joints, and have affected my gait. Alongside this I've notices strange muscular twitches and sharp pains, primarily in the leg areas but occasionally other muscle areas.
      I have noticed there is some info and muscle pain does seem to be a known side effect of lamictal, but was wondering if anyone has experience in treating this? Am wondering whether to reduce dose, which is a difficult choice as 75 is the highest dose I've been able to tolerate and is still pretty subtherapeutic.
      I should probably note on the list of odd side effects that I also have a crazy range of odd head, neck and jaw pains, alongside ocular aura w/out migraine (like a dull pain behind the eye accompanied with a feeling of a round orb or spot sorta behind vision), although these are harder to pin on the lamictal... Fun times...
       
×